Tuesday, April 18, 2006

Two strokes of Luck!

I did it! Made it through the entire Easter service, incense and all. The first time in years. A decision I made last week may have helped.

Friday I stopped using the Advair Discus. It may have actually been Thursday night when I finally got fed up with coughing and started to eliminate the possibilities.

It was easy to choose Advair as the first to go: every time I used it, it seemed to cause me to cough. Inhaling a fine dust should make me cough, I think. Or, it should be soothing, like the mist from the Albuterol.

It it now Monday, and the coughing has indeed subsided. On the Advair, even the slightest touch near my throat would make me cough. A dry, tickling cough that was never productive.

Tonight will tell the tale. A full night's work usually includes sneezing and coughing, especially once the presses start. Everyone erupts when the presses have been running a while, but I usually am the first to react. This is an old building with very poor ventilation. Our workspace is covered in the fine black dust attributable to printers' ink.


I've already made it through Monday night, but there was no preprint to cloud the air by 9PM. Also, I may need some time to heal. And what am I going to do with 2 months' worth of Advair? The copay alone is $50.00!

pb
Little Pond

4 comments:

mdmhvonpa said...

Nasty side-effect. Never heard of AdvAIR, and given your description, hope to never hear of it again.

Shelly said...

I am just sure I saw an ad in Sunday's paper, those lawyers put in: user's of advair something about lawsuits.
I have asthma too I only use provental stuff.

UUMM might do a google.

Miss Chris said...

I stopped using my advair last week after hearing of people who died from it. It was difficult the first few days because I was wheezing a bit but I seem to be doing just fine since I stopped it. Virtually no symptoms over the last few days.

pb said...

I had never heard of any problems with Advair before mine. My coworkers and family were telling me I was getting worse and worse, especially right after using it.

Because I am so carefully monitored by doctors, I don't usually worry about fatal side effects, but the symptoms never seemed to present at his office. He's pretty good about patients' detecting troubles on their own, so my guess is he will simply follow up with questions, and maybe a substitute. At this time Flonase and antihistamine seem to do the trick.